Alert archive / Wyoming / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Riverton, WY

March 20, 20166 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Mar 20, 2016, 11:06 PM MDT for 6 counties in Wyoming. It took effect at Mar 21, 2016, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2016, 11:06 PM MDT (05:06 UTC)
In effect from
Mar 21, 2016, 11:00 AM MDT
Expired
Mar 21, 2016, 7:01 PM MDT
In force
8 hr
Issued by
NWS Riverton, WY

Counties Big Horn County, WY, Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Natrona County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 90 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 5.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3428 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

510 
WWUS85 KRIW 210506
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1106 PM MDT SUN MAR 20 2016

...TODAY WILL BE WARM...DRY AND WINDY CREATING SIGNIFICANT FIRE
WEATHER CONCERNS...

.THE COMBINATION OF TEMPERATURES WELL UP INTO THE 60S WITH MIN
RH'S NEAR 15 PERCENT AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH
GUSTS OVER 30 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

WYZ280-281-210900-
/O.UPG.KRIW.FW.A.0001.160321T1700Z-160322T0200Z/
/O.NEW.KRIW.FW.W.0001.160321T1700Z-160322T0200Z/
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
1106 PM MDT SUN MAR 20 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR
WIND AND LOW RH...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 280. FIRE WEATHER ZONE 281.

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY...NEAR 15 PERCENT.

* TEMPERATURES...MID TO UPPER 60S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ276-287-210900-
/O.UPG.KRIW.FW.A.0001.160321T1700Z-160322T0200Z/
/O.NEW.KRIW.FW.W.0001.160321T1700Z-160322T0200Z/
CODY FOOTHILLS-OWL CREEK MOUNTAINS-
1106 PM MDT SUN MAR 20 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR
WIND AND LOW RH...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 276. FIRE WEATHER ZONE 287.

* WIND...WEST 15 TO 30 MPH WITH GUSTS OVER 40 MPH POSSIBLE.

* HUMIDITY...NEAR 15 PERCENT.

* TEMPERATURES...LOWER TO MID 60S LOWER ELEVATIONS WITH 55 TO 
  60 IN THE MOUNTAINS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ275-210900-
/O.NEW.KRIW.FW.W.0001.160321T1700Z-160322T0200Z/
NORTH BIG HORN BASIN/WORLAND BLM-
1106 PM MDT SUN MAR 20 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR
WIND AND LOW RH...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 275.

* WIND...WEST 15 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY...NEAR 15 PERCENT

* TEMPERATURES...MID TO UPPER 60S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
5 follow-up statements
506 
WWUS85 KRIW 210811
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
211 AM MDT MON MAR 21 2016

...TODAY WILL BE WARM...DRY AND WINDY CREATING SIGNIFICANT FIRE
WEATHER CONCERNS...

.THE COMBINATION OF TEMPERATURES WELL UP INTO THE 60S WITH MIN
RH'S NEAR 15 PERCENT AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH
GUSTS OVER 30 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

WYZ280-281-212200-
/O.CON.KRIW.FW.W.0001.160321T1700Z-160322T0200Z/
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
211 AM MDT MON MAR 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR WIND AND LOW RH...

* AFFECTED AREA...FIRE WEATHER ZONE 280. FIRE WEATHER ZONE 281.

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY...NEAR 15 PERCENT.

* TEMPERATURES...MID TO UPPER 60S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ276-287-212200-
/O.CON.KRIW.FW.W.0001.160321T1700Z-160322T0200Z/
CODY FOOTHILLS-OWL CREEK MOUNTAINS-
211 AM MDT MON MAR 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR WIND AND LOW RH...

* AFFECTED AREA...FIRE WEATHER ZONE 276. FIRE WEATHER ZONE 287.

* WIND...WEST 15 TO 30 MPH WITH GUSTS OVER 40 MPH POSSIBLE.

* HUMIDITY...NEAR 15 PERCENT.

* TEMPERATURES...LOWER TO MID 60S LOWER ELEVATIONS WITH 55 TO 
  60 IN THE MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ275-212200-
/O.CON.KRIW.FW.W.0001.160321T1700Z-160322T0200Z/
NORTH BIG HORN BASIN/WORLAND BLM-
211 AM MDT MON MAR 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR WIND AND LOW RH...

* AFFECTED AREA...FIRE WEATHER ZONE 275.

* WIND...WEST 15 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY...NEAR 15 PERCENT

* TEMPERATURES...MID TO UPPER 60S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
444 
WWUS85 KRIW 211107
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
507 AM MDT MON MAR 21 2016

...TODAY WILL BE WARM...DRY AND WINDY CREATING SIGNIFICANT FIRE
WEATHER CONCERNS...

.THE COMBINATION OF TEMPERATURES WELL UP INTO THE 60S WITH MIN
RH'S NEAR 15 PERCENT AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH
GUSTS OVER 30 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

WYZ280-281-220000-
/O.CON.KRIW.FW.W.0001.160321T1700Z-160322T0200Z/
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
507 AM MDT MON MAR 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR WIND AND LOW RH...

* AFFECTED AREA...FIRE WEATHER ZONES 280 AND 281.

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY...NEAR 15 PERCENT.

* TEMPERATURES...MID TO UPPER 60S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ276-287-220000-
/O.CON.KRIW.FW.W.0001.160321T1700Z-160322T0200Z/
CODY FOOTHILLS-OWL CREEK MOUNTAINS-
507 AM MDT MON MAR 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR WIND AND LOW RH...

* AFFECTED AREA...FIRE WEATHER ZONES 276 AND 287.

* WIND...WEST 15 TO 30 MPH WITH GUSTS OVER 40 MPH POSSIBLE.

* HUMIDITY...NEAR 15 PERCENT.

* TEMPERATURES...LOWER TO MID 60S LOWER ELEVATIONS WITH 55 TO 
  60 IN THE MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ275-220000-
/O.CON.KRIW.FW.W.0001.160321T1700Z-160322T0200Z/
NORTH BIG HORN BASIN/WORLAND BLM-
507 AM MDT MON MAR 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR WIND AND LOW RH...

* AFFECTED AREA...FIRE WEATHER ZONE 275.

* WIND...WEST 15 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY...NEAR 15 PERCENT

* TEMPERATURES...MID TO UPPER 60S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

TEAM RIVERTON/21
482 
WWUS85 KRIW 211753
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1153 AM MDT MON MAR 21 2016

...TODAY WILL BE WARM...DRY AND WINDY CREATING SIGNIFICANT FIRE
WEATHER CONCERNS...

.THE COMBINATION OF TEMPERATURES WELL UP INTO THE 60S WITH MIN
RH'S NEAR 15 PERCENT AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH
GUSTS OVER 30 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

WYZ280-281-220200-
/O.CON.KRIW.FW.W.0001.000000T0000Z-160322T0200Z/
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
1153 AM MDT MON MAR 21 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RH...

* AFFECTED AREA...FIRE WEATHER ZONES 280 AND 281.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS OVER 40 MPH.

* HUMIDITY...NEAR 15 PERCENT.

* TEMPERATURES...MID TO UPPER 60S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ276-287-220200-
/O.CON.KRIW.FW.W.0001.000000T0000Z-160322T0200Z/
CODY FOOTHILLS-OWL CREEK MOUNTAINS-
1153 AM MDT MON MAR 21 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RH...

* AFFECTED AREA...FIRE WEATHER ZONES 276 AND 287.

* WIND...WEST 20 TO 30 MPH WITH GUSTS OVER 40 MPH POSSIBLE.

* HUMIDITY...NEAR 15 PERCENT.

* TEMPERATURES...LOWER TO MID 60S LOWER ELEVATIONS WITH 55 TO 
  60 IN THE MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ275-220200-
/O.CON.KRIW.FW.W.0001.000000T0000Z-160322T0200Z/
NORTH BIG HORN BASIN/WORLAND BLM-
1153 AM MDT MON MAR 21 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RH...

* AFFECTED AREA...FIRE WEATHER ZONE 275.

* WIND...WEST 15 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY...NEAR 15 PERCENT

* TEMPERATURES...MID TO UPPER 60S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

TEAM RIVERTON
465 
WWUS85 KRIW 211947
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
147 PM MDT MON MAR 21 2016

...TODAY WILL BE WARM...DRY AND WINDY CREATING SIGNIFICANT FIRE
WEATHER CONCERNS...

.THE COMBINATION OF TEMPERATURES WELL UP INTO THE 60S WITH MIN
RH'S NEAR 15 PERCENT AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH
GUSTS OVER 30 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

WYZ275-276-287-212100-
/O.CAN.KRIW.FW.W.0001.000000T0000Z-160322T0200Z/
NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS-
OWL CREEK MOUNTAINS-
147 PM MDT MON MAR 21 2016

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RH...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED
FLAG WARNING. 

MOISTURE LEVELS HAVE RISEN SINCE YESTERDAY WITH MINIMUM RELATIVE
HUMIDITIES IN THE 20S. THUS...THE RED FLAG WARNING FOR THE AREA
HAS BEEN CANCELLED.

$$

WYZ280-281-220200-
/O.CON.KRIW.FW.W.0001.000000T0000Z-160322T0200Z/
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
147 PM MDT MON MAR 21 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RH...

* AFFECTED AREA...FIRE WEATHER ZONES 280 AND 281.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS OVER 40 MPH.

* HUMIDITY...NEAR 15 PERCENT.

* TEMPERATURES...MID TO UPPER 60S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

SKRBAC
169 
WWUS85 KRIW 220101
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
701 PM MDT MON MAR 21 2016


WYZ280-281-220215-
/O.CAN.KRIW.FW.W.0001.000000T0000Z-160322T0200Z/
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
701 PM MDT MON MAR 21 2016

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 280 AND
281...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED
FLAG WARNING. 

THE WIND HAS DECREASED AND RELATIVE HUMIDITY HAS INCREASED OVER
THESE AREAS. RED FLAG CONDITIONS WILL NO LONGER OCCUR.
THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Mar 20, 4:05 PM MDT, 7 hours 1 minute earlier.

Area forecast discussion, Mar 20, 4:05 PM MDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
405 PM MDT SUN MAR 20 2016

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

THE QUIET WEEKEND WEATHER IS COMING TO A SCREECHING HALT AS OUR
WRN U.S. RIDGE QUICKLY WEAKENS ALLOWING OUR ERN PACIFIC STORM
SYSTEM TO MOVE INTO THE INTERMOUNTAIN WEST. ONE MORE QUIET PERIOD
TONIGHT WITH JUST A SLIGHT CHANCE OF A WEAK RIPPLE BRUSHING BY THE
NW MTNS BEFORE 12Z. OTHERWISE...DRY WITH BREEZY TO WINDY AREAS
OVERNIGHT IN THE MTNS...EAST SLOPE FOOTHILLS AND WIND CORRIDOR.
WEAK FRONTAL BOUNDARY EDGES INTO THE NW WITH THIS WEAK WAVE AND
THEN SLOWLY TRANSLATES S AND EWD INTO MONDAY BUT VERY SHALLOW IN
NATURE. ODDS OF AT LEAST LIGHT MAINLY MTN PCPN INCREASES IN THE NW
DURING THE DAY MONDAY BUT WE REMAIN ON THE ANTICYCLONIC SIDE OF
THE JET AND THE UPPER TROUGH SUPPORT DOESN'T ARRIVE UNTIL LATER IN
THE AFTERNOON OR EARLY EVENING. GFS IS QUICKER HERE THAN THE NAM
BY 3-6 HOURS. WILL INCREASE POPS GRADUALLY DURING THE DAY BUT HOLD
OFF UNTIL MONDAY EVENING FOR THE SIGNIFICANT PCPN. ANY PCPN DURING
THE DAYTIME MONDAY SHOULD REMAIN IN THE LIQUID FORM IN THE FAR WRN
VALLEYS WITH SNOW ABOVE 7-8K. THAT CHANGES QUICKLY TUESDAY EVENING
AS THE TROUGH APPROACHES WITH INCREASING QG FORCING...JUST SAGS
SWD ENOUGH TO PROVIDE LEFT EXIT REGION DIVERGENCE AND H8-7
CONVERGENCE WILL HELP FOCUS PCPN ALONG WEST CENTRAL
AREAS...SPECIFICALLY FROM THE SRN END OF THE TETONS/JACKSON VALLEY
TO THE STAR VALLEY. FEELING RIGHT NOW IS THE STAR VALLEY AND
ADJACENT FOOTHILLS WILL BE THE HARDEST HIT AND RAIN WILL QUICKLY
CHANGE OVER TO SNOW MON EVENING WITH THE CONVECTIVE IN NATURE PCPN
WITH EVEN ISOLD THUNDER POSSIBLE. SNOW WILL CONTINUE THROUGH
MONDAY NIGHT AFTER IT CHANGES OVER. A WINTER STORM WATCH WILL
BEGIN AT 9 PM IN THE STAR VALLEY MONDAY AND CONTINUE THROUGH
TUESDAY EVENING. EAST OF THE DIVIDE...IT WILL BE WINDY IN THE WIND
CORRIDOR AND CODY FOOTHILLS MONDAY. FRONTAL BOUNDARY WILL SAG INTO
CENTRAL WYO LATE MONDAY NIGHT AND THAT COMBINED WITH THE JET
SAGGING SWD MAY AID IN A SWATH OF PCPN MOVING FROM THE I80/RED
DESERT AREA TOWARDS THE GREEN MTNS AND POSSIBLY AS FAR EAST AS
CPR. SCT RAIN/SNOW SHOWERS WILL REMAIN IN THE FCST FOR THIS
POSSIBILITY.

.MEDIUM RANGE...TUESDAY THROUGH WEDNESDAY

BY TUESDAY MORNING...THE ISOTHERMAL RIBBON/JET STREAK WILL BE
SHIFTING FROM NW TO SE WITH THE LEADING EDGE OF THE RESULTANT BAND
OF RAIN SHOWERS AND HIGH ELEVATIONS SNOW SHOWERS MOVING SOUTHEAST
ACROSS SWEETWATER COUNTY DURING THE LATE MORNING HOURS DURING
WHICH TIME PRECIP WILL MAKE ITS WAY EAST OF THE DIVIDE TO THE
NORTH. ONCE THE JET STREAK SHIFTS TO OUR SOUTH WE WILL BE UNDERTHE
LEFT FRONT QUAD OF THE JET. IN ADDITION...ENHANCED LIFT FROM THE
MID LEVEL CIRCULATION FORMING AROUND WASHAKIE NEEDLES IN THE OWL
CREEKS TRACKING SE TO ROUGHLY GAS HILLS PER GFS WILL ENHANCE LIFT
TUE. THE NATURE OF MUCH OF THE PRECIP TUESDAY WILL LIKELY START
OUT AS CONVECTIVE ELEMENTS AND THEN STRATIFORM OUT INTO LARGER
PRECIP ELEMENTS. IT IS NOT OUT OF THE QUESTION THAT PERHAPS LOCAL
AREAS COULD SEE UP TO ONE QUARTER TO ONE HALF INCH OF PRECIP FROM
THIS MID LEVEL FEATURE...BUT THAT FAR OUT IS IS UNREALISTIC TO PIN
THAT DOWN IN THE GRIDS. SUCH SEEMS TO BE THE NATURE OF PRECIP NEAR
MID LEVEL CIRCULATIONS THIS TIME OF THE YEAR.

SIGNIFICANT SNOWFALL WILL STILL BE ON GOING TUESDAY IN THE FAR
WEST WITH THE WINTER STORM WATCH FOR THE STAR VALLEY IN EFFECT
THROUGH 06Z TUE AS THAT AREA WILL BE UNDER FAVORABLE NW FLOW BY
LATE TUE IN ADDITION TO THE  DYNAMICS...AS WELL AS THE UPPER LOW
OVER SW WY BY TUE EVE PER GFS. THE EURO IS ABOUT 6 HOURS SLOWER
AND A BIT FARTHER SOUTH IN PLACEMENT WITH THESE FEATURES...BUT NOT
VERY FAR OFF. SNOW ADV AMTNS EXPECTED OVER MOST OF THE REST OF THE
WEST THROUGH TUE EVE.

OTHERWISE SNOW LEVELS WILL DROP FROM AROUND 7K TO 6K FROM NW TO
SE THROUGHOUT THE COURSE OF THE DAY TUESDAY. THE HIGHER
ELEVATIONS OF THE  REGION OF SW WY INCLUDING SWEETWATER COUNTY AS
WELL AS THE GREEN MTNS COULD SEE LOCALLY 2 TO 4 INCHES...OTHERWISE
1 TO 3 INCHES BY LATE TUESDAY. THE CENTRAL BASINS EAST OF THE
DIVIDE WILL LIKELY SEE AROUND 1 TO 2 INCHES BY LATE TUE EVE.

WITH THE SFC LEE SIDE TROUGH ALREADY IN PLACE...STRONG
CYCLOGENESIS WILL TAKE PLACE IN EASTERN SO TUE NT. THIS MEANS AN
INCREASE IN SNOWFALL IN OUR EASTERN ZONES...NAMELY NATRONA AND
JOHNSON COUNTIES...AS WELL AS OVER THE BIG HORN MTNS WHERE SNOW
AMTNS CONDUCIVE FOR ADV/WARNINGS ARE IN PLACE IN THE GRIDS FOR TUE
NT/WED FOR NOW. RESULTANT CYCLONIC NORTH WINDS WILL BE VERY
FAVORABLE FOR UPSLOPE SNOW IN CPR/CPR MTN WHERE 14 INCHES OF SNOW
IS SLATED TO OCCUR ON CPR MTN. IN ADDITION...A NARROW AREA OF
WRAP AROUND ISENTROPIC LIFT WILL HELP TO ENHANCE THE SNOWFALL IN
THESE AREAS. WITH THE STORM BOMBING OUT...WE SHOULD SEE NORTH
WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH
THROUGH THE WIND RIVER CANYON AND ADJACENT NORTHERN WIND RIVER
BASIN TUE EVE.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY

BRIEF BREAK IN BETWEEN SYSTEMS WEDNESDAY NIGHT AND THURSDAY EXCEPT
FOR A CHANCE OF SNOW IN THE NW MTNS. NEXT COLD TROUGH IS STILL
POISED TO DROP SOUTH ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY
WITH A GOOD CHANCE OF SNOW AND QUITE COLD LATE MARCH TEMPS. THIS
WILL PREVAIL THROUGH AT LEAST FRIDAY NIGHT BEFORE GRADUAL CLEARING
ON SATURDAY BUT QUITE COLD. SLOW IMPROVEMENT INTO SUNDAY BUT THERE
COULD BE A GLANCING BLOW SHORTWAVE IN THE NERN ZONES AROUND
SATURDAY NIGHT. MORE ON THIS TOMORROW AS A LOT IS GOING ON IN THE
SHORT TERM.

&&

.AVIATION.../00Z ISSUANCE/

WEST OF THE CONTINENTAL DIVIDE...KJAC/KRKS/KPNA/KBPI ROUTES

VFR CONDITIONS TO PREVAIL THROUGH TONIGHT. ISOLATED SNOW SHOWERS
MAY DEVELOP IN THE FAR WEST MOUNTAINS AFTER 08Z MONDAY. CONDITIONS
WILL BEGIN TO DETERIORATE ON MONDAY WITH AN INCREASING CHANCE OF
VALLEY RAIN AND MOUNTAIN SNOW SHOWERS...MAINLY IN THE NORTHWEST
MOUNTAINS. MOST AREAS WILL REMAIN VFR DURING THE DAY EXCEPT FOR
LOWERING CIGS AROUND THE TETONS. ISOLATED THUNDERSTORMS ARE ALSO
POSSIBLE IN THE FAR WEST MONDAY AFTERNOON.

EAST OF THE CONTINENTAL DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND ROUTES

VFR CONDITIONS WILL CONTINUE THROUGH MONDAY AFTERNOON. IT WILL
REMAIN WINDY AT TIMES FROM JEFFREY CITY TO KCPR THROUGH MONDAY
AND AT TIMES IN THE CODY FOOTHILLS INCLUDING KCOD.

&&

.FIRE WEATHER...

...FIRE WEATHER WATCH FOR ZONES 276...280...281 AND 287 FROM 11 AM
TO 8 PM MONDAY...

A VERY DRY AIRMASS WILL COMBINE WITH WINDY CONDITIONS AND WARMER
TEMPERATURES ON MONDAY TO POTENTIALLY CREATE FIRE WEATHER
CONCERNS OVER PARTS OF CENTRAL WYOMING. TEMPERATURES WELL INTO
THE 60S ALONG WITH WEST TO SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS
OVER 40 MPH ALONG WITH MINIMUM RH'S AS LOW AS 10 TO 15 PERCENT.
OTHER AREAS OF CENTRAL WYOMING NOT IN THE FIRE WEATHER WATCH WILL
ALSO BE WARM AND DRY WITH ELEVATED FIRE CONCERNS. CONDITIONS WILL
IMPROVE DRAMATICALLY TUESDAY INTO WEDNESDAY AS A COLD STORM SYSTEM
SPREAD RAIN CHANGING TO SNOW ACROSS THE AREA.

THE WEST WILL SEE A STORM SYSTEM SPREAD A CHANCE OF SHOWERS IN AS
THE DAY WEARS ON WITH SNOW MONDAY NIGHT AND TUESDAY FOR LOW FIRE
CONCERNS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY EVENING
FOR WYZ023.

FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR WYZ276-280-281-287.

&&

SHORT TERM...SKRBAC
MEDIUM RANGE...LIPSON
LONG TERM...SKRBAC
AVIATION...SKRBAC
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Mar 20, 3:09 PM MDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
309 PM MDT SUN MAR 20 2016

WYZ001>020-022>030-211300-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
309 PM MDT SUN MAR 20 2016

...WINTER STORM WATCH FOR THE STAR VALLEY 9 PM MONDAY THROUGH
MIDNIGHT TUESDAY NIGHT...
...FIRE WEATHER WATCH FOR PARTS OF CENTRAL WYOMING FROM 11 AM
MONDAY THROUGH 8 PM MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG POSSIBLE ACROSS THE WESTERN VALLEYS THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN PARTS OF
CENTRAL WYOMING.

MONDAY...LIGHT SNOWFALL WILL RETURN TO THE WESTERN MOUNTAINS
MONDAY NIGHT. BREEZY WIND WILL DEVELOP ACROSS AREAS OF CENTRAL
AND EASTERN WYOMING BY MONDAY AFTERNOON.

TUESDAY AND WEDNESDAY...SIGNIFICANT SNOW LIKELY IN THE WEST
TUESDAY AND TUESDAY NIGHT. RAIN AND OR RAIN MIXED WITH SNOW
WILL DEVELOP EAST OF THE DIVIDE TUESDAY...BECOMING MOSTLY ALL SNOW
LATER TUESDAY NIGHT...LASTING THROUGH WEDNESDAY MORNING. SOME OF
THIS ACTIVITY COULD BE MODERATE TO HEAVY AT TIMES TUESDAY NIGHT
INTO WEDNESDAY MORNING ACROSS BOTH JOHNSON AND NATRONA
COUNTIES...INCLUDING THE BIGHORN AND CASPER MOUNTAINS.

FRIDAY...A COLD FRONT WILL SPREAD SNOW SHOWERS SOUTH ACROSS THE
AREA...WITH ISOLATED THUNDERSTORMS AND LOCALLY HEAVY SNOW SHOWERS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 12:56 AM MDTWinter Weather AdvisoryRIWBig Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 5 more59 hr
Mar 21, 12:20 PM MDTWinter Storm WatchRIWFremont, Johnson, Natrona, Sweetwater13 hr

Nearby

Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.